Alert archive / California / Snow Advisories in 2007

Snow Advisory 3, NWS Las Vegas, NV

February 9, 2007Inyo County, California

NWS Las Vegas, NV issued this snow advisory at Feb 9, 2007, 3:01 AM PST for Inyo County, California. It took effect at Feb 10, 2007, 6:00 AM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2007, 3:01 AM PST (11:01 UTC)
In effect from
Feb 10, 2007, 6:00 AM PST
Expired
Feb 11, 2007, 4:00 AM PST
In force
22 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2007-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2007-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3108 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 091101
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
301 AM PST FRI FEB 9 2007

...A SNOW ADVISORY HAS BEEN ISSUED FOR THE EAST SLOPES OF THE
SOUTHERN SIERRA ABOVE 7500 FEET FOR TONIGHT AND SATURDAY...

.A PACIFIC STORM WILL BRING LIGHT SNOW SHOWERS TO THE EAST SLOPES
OF THE SOUTHERN SIERRA TODAY AND EARLY THIS EVENING...BEFORE
INCREASING TONIGHT INTO SATURDAY. SNOW LOCALLY HEAVY AT TIMES IS
EXPECTED TO FALL AFTER MIDNIGHT SATURDAY WITH THE BEST CHANCE FOR
SNOW BEING BETWEEN 4 AM PST AND 2 PM PST SATURDAY.

CAZ519-091915-
/O.NEW.KVEF.SN.Y.0003.070210T0600Z-070211T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
301 AM PST FRI FEB 9 2007

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY. 

A PACIFIC STORM WILL BRING LIGHT SNOW SHOWERS TO THE EAST SLOPES
OF THE SOUTHERN SIERRA TODAY BEFORE INCREASING OVERNIGHT AND ON
SATURDAY. SNOW...LOCALLY HEAVY AT TIMES IS EXPECTED FROM LATE
TONIGHT THROUGH SATURDAY AFTERNOON WITH TOTAL SNOW FALL
ACCUMULATIONS OF BETWEEN 7 AND 11 INCHES EXPECTED ABOVE 7500 FEET.
HOWEVER LOCALLY HIGHER AMOUNTS MAY BE SEEN ABOVE 9000 FEET.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
9 follow-up statements
000 
WWUS45 KVEF 091839
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1039 AM PST FRI FEB 9 2007

.A PACIFIC STORM WILL BRING LIGHT SNOW SHOWERS TO THE EAST SLOPES
OF THE SOUTHERN SIERRA BEGINNING EARLY THIS EVENING. THE SNOW WILL
INCREASE TONIGHT INTO SATURDAY...WITH LOCALLY HEAVY SNOW AT TIMES
EXPECTED AFTER MIDNIGHT. THE BEST CHANCE FOR SNOW WILL BE BETWEEN
4 AM PST AND 2 PM PST SATURDAY.

CAZ519-100300-
/O.CON.KVEF.SN.Y.0003.070210T0600Z-070211T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1039 AM PST FRI FEB 9 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SATURDAY. 

A PACIFIC STORM WILL BRING LIGHT SNOW SHOWERS TO THE EAST SLOPES
OF THE SOUTHERN SIERRA THIS EVENING BEFORE INCREASING OVERNIGHT
INTO SATURDAY. SNOW...LOCALLY HEAVY AT TIMES IS EXPECTED FROM
LATE TONIGHT THROUGH SATURDAY AFTERNOON...WITH TOTAL SNOW 
ACCUMULATIONS OF 7 TO 11 INCHES EXPECTED ABOVE 7500 FEET. HIGHER
AMOUNTS MAY BE SEEN ABOVE 9000 FEET.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

MORGAN
000 
WWUS45 KVEF 100249
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
649 PM PST FRI FEB 9 2007

.A PACIFIC STORM WILL BRING SIGNIFICANT SNOW ACCUMULATIONS TO THE
HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA
BEGINNING EARLY SATURDAY MORNING THEN TAPERING OFF IN THE LATE
AFTERNOON AND EARLY EVENING. THE BEST POTENTIAL FOR PERSISTENT AND
WIDESPREAD SNOW ACCUMULATION ON THE EAST SLOPES APPEARS TO BE
FROM 8 AM UNTIL 4 PM SATURDAY. LOCALLY HEAVY SNOWFALL SHOULD BE
CONFINED TO THE PEAKS AND NEAR THE CREST.

CAZ519-101200-
/O.EXT.KVEF.SN.Y.0003.070210T1400Z-070211T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
649 PM PST FRI FEB 9 2007

...SNOW ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM PST SATURDAY
ABOVE 8000 FEET....

THE SNOW ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM PST
SATURDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE
8000 FEET.

LIGHT SNOW WILL BEGIN OVER THE EAST SLOPES OF THE SOUTHERN SIERRA
LATE TONIGHT BEFORE INCREASING SATURDAY MORNING AND CONTINUING
MUCH OF THE DAY. LIGHT TO MODERATE SNOWFALL IS NOW EXPECTED TO
ONLY PRODUCE TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ABOVE 8000
FEET BY SATURDAY EVENING. LOCALLY HEAVY SNOW MAY OCCUR NEAR THE
CREST AND ON PEAKS WITH HIGHER AMOUNTS POSSIBLE IN THESE
LOCATIONS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

JGA
000 
WWUS45 KVEF 101150
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
350 AM PST SAT FEB 10 2007

.A PACIFIC STORM WILL BRING SIGNIFICANT SNOW ACCUMULATIONS TO THE
HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA
BEGINNING EARLY THIS MORNING THEN TAPERING OFF IN THE EARLY
EVENING. THE BEST POTENTIAL FOR PERSISTENT AND WIDESPREAD SNOW
ACCUMULATION ON THE EAST SLOPES APPEARS TO BE FROM 8 AM UNTIL 4 PM
SATURDAY. LOCALLY HEAVY SNOWFALL SHOULD BE CONFINED TO THE PEAKS
AND NEAR THE CREST.

CAZ519-102000-
/O.CON.KVEF.SN.Y.0003.070210T1400Z-070211T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
350 AM PST SAT FEB 10 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SNOWFALL WILL INCREASE IN INTENSITY THIS MORNING OVER THE EAST
SLOPES OF THE SOUTHERN SIERRA AND WILL MUCH OF THE DAY. LIGHT TO
MODERATE SNOWFALL IS NOW EXPECTED TO ONLY PRODUCE TOTAL SNOW
ACCUMULATIONS OF 4 TO 7 INCHES ABOVE 8000 FEET BY SATURDAY
EVENING. LOCALLY HEAVY SNOW MAY OCCUR NEAR THE CREST AND ON PEAKS
WITH HIGHER AMOUNTS POSSIBLE IN THESE LOCATIONS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
000 
WWUS45 KVEF 101152 CCA
WSWVEF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
351 AM PST SAT FEB 10 2007

.A PACIFIC STORM WILL BRING SIGNIFICANT SNOW ACCUMULATIONS TO THE
HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA
BEGINNING EARLY THIS MORNING THEN TAPERING OFF IN THE EARLY
EVENING. THE BEST POTENTIAL FOR PERSISTENT AND WIDESPREAD SNOW
ACCUMULATION ON THE EAST SLOPES APPEARS TO BE FROM 8 AM UNTIL 4 PM
TODAY. LOCALLY HEAVY SNOWFALL SHOULD BE CONFINED TO THE PEAKS AND
NEAR THE CREST.

CAZ519-102015-
/O.COR.KVEF.SN.Y.0003.070210T1400Z-070211T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
351 AM PST SAT FEB 10 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SNOWFALL WILL INCREASE IN INTENSITY THIS MORNING OVER THE EAST
SLOPES OF THE SOUTHERN SIERRA AND WILL PERSIST MUCH OF THE DAY.
LIGHT TO MODERATE SNOWFALL IS EXPECTED TO PRODUCE TOTAL SNOW
ACCUMULATIONS OF 4 TO 7 INCHES ABOVE 8000 FEET BY THIS EVENING.
LOCALLY HEAVY SNOW MAY OCCUR NEAR THE CREST AND ON PEAKS WITH
HIGHER AMOUNTS POSSIBLE IN THESE LOCATIONS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
000 
WWUS45 KVEF 101905
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1105 AM PST SAT FEB 10 2007

.A PACIFIC STORM WILL BRING SNOW TO THE HIGH ELEVATIONS OF THE
EAST SLOPES OF THE SOUTHERN SIERRA THROUGH EARLY THIS EVENING.
THE BEST POTENTIAL FOR WIDESPREAD SNOW ACCUMULATION ON THE EAST
SLOPES APPEARS TO BE FROM NOON UNTIL 6 PM TODAY. LOCALLY HEAVY
SNOWFALL SHOULD BE CONFINED TO THE PEAKS AND NEAR THE CREST.

CAZ519-110200-
/O.CON.KVEF.SN.Y.0003.000000T0000Z-070211T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1105 AM PST SAT FEB 10 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

AT 11 AM...SPOTTERS IN ASPENDELL AT 8500 FEET REPORTED A MIX OF
RAIN AND SNOW WITH TEMPERATURES NEAR 35 DEGREES. AN AUTOMATED
SENSOR AT LAKE SABRINA...AT 9000 FEET...REPORTED 31 DEGREES...SO
THE SNOW LEVEL WAS JUST ABOVE 8500 FEET. AS COLDER AIR MOVES IN
THIS AFTERNOON...SNOW LEVELS WILL DROP TO NEAR 8000 FEET. LIGHT
TO MODERATE SNOWFALL IS EXPECTED TO PRODUCE TOTAL SNOW 
ACCUMULATIONS OF 4 TO 7 INCHES ABOVE 8000 FEET BY THIS EVENING.
LOCALLY HEAVIER ACCUMULATIONS MAY OCCUR NEAR THE CREST AND ON
PEAKS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

MORGAN
000 
WWUS45 KVEF 102237
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 PM PST SAT FEB 10 2007

.A PACIFIC STORM WILL BRING SNOW TO THE HIGH ELEVATIONS OF THE
EAST SLOPES OF THE SOUTHERN SIERRA THROUGH EARLY THIS EVENING.
LOCALLY HEAVY SNOWFALL SHOULD BE CONFINED TO THE PEAKS AND NEAR
THE CREST.

CAZ519-110200-
/O.CON.KVEF.SN.Y.0003.000000T0000Z-070211T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
237 PM PST SAT FEB 10 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

AT 150 PM...A SPOTTER IN ASPENDELL AT 8500 FEET REPORTED HEAVY
SNOW FALLING AND JUST BEGINNING TO ACCUMULATE. DOPPLER RADARS
INDICATED THAT THE HEAVIEST SNOW WILL END BY 4 PM...WITH SCATTERED
SNOW SHOWERS CONTINUING OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 4
TO 7 INCHES CAN BE EXPECTED ABOVE 8000 FEET BY 6 PM THIS EVENING.
LOCALLY HEAVIER ACCUMULATIONS MAY OCCUR NEAR THE CREST AND ON
PEAKS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

MORGAN
000 
WWUS45 KVEF 110130
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 PM PST SAT FEB 10 2007

CAZ519-110600-
/O.EXT.KVEF.SN.Y.0003.000000T0000Z-070211T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
530 PM PST SAT FEB 10 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE
EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE
EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 7500 FEET.

SNOWFALL HAD TEMPORARILY ENDED ALONG THE EAST SLOPES OF THE SOUTHERN
SIERRA AND A WEATHER SPOTTER AT ASPENDELL REPORTED BETWEEN ONE AND
TWO INCHES OF SNOW HAD FALLEN DURING THE DAY. ANOTHER ROUND OF SNOW
WILL BEGIN THIS EVENING AND CONTINUE MUCH OF THE NIGHT THEN TAPER OFF
BEFORE SUNRISE. SNOW LEVELS WILL LOWER SLIGHTLY AND ADDITIONAL SNOW
ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 7500 FEET BY
SUNDAY MORNING. LOCALLY HEAVIER ACCUMULATIONS MAY OCCUR NEAR THE
CREST AND ON PEAKS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

JGA
000 
WWUS45 KVEF 110708
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1108 PM PST SAT FEB 10 2007

CAZ519-111200-
/O.CON.KVEF.SN.Y.0003.000000T0000Z-070211T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1108 PM PST SAT FEB 10 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE
EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 7500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE
EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 7500 FEET.

DOPPLER WEATHER RADAR SHOWED A WIDESPREAD AREA OF PRECIPITATION
MOVING FROM THE CENTRAL VALLEY INTO THE SOUTHERN SIERRA LATE
SATURDAY EVENING AND THIS WILL BRING PERSISTENT MODERATE SNOWFALL
TO THE EAST SLOPES BEFORE TAPERING OFF AROUND 4 AM PST SUNDAY.
ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED
ABOVE 7500 FEET BY SUNDAY MORNING. LOCALLY HEAVIER ACCUMULATIONS
MAY OCCUR NEAR THE CREST AND ON PEAKS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

JGA
000 
WWUS45 KVEF 111155
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 AM PST SUN FEB 11 2007


CAZ519-111300-
/O.EXP.KVEF.SN.Y.0003.000000T0000Z-070211T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
355 AM PST SUN FEB 11 2007

...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

THE DEEP MOISTURE AND RISING MOTION ASSOCIATED WITH A PACIFIC
STORM SYSTEM HAVE MOVED EAST OF THE SIERRA EARLY THIS MORNING.
SCATTERED SNOW SHOWERS ARE STILL EXPECTED TODAY BUT THE THREAT OF
WIDESPREAD SIGNIFICANT SNOWFALL HAS ENDED. LOCAL SNOWFALL AMOUNTS
UP TO 2 INCHES ARE POSSIBLE THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Feb 9, 2:45 AM PST, 16 minutes earlier.

Area forecast discussion, Feb 9, 2:45 AM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 AM PST FRI FEB 9 2007

.SYNOPSIS...A STORM SYSTEM OFF THE WEST COAST WILL KEEP A MOIST
SOUTHWEST FLOW OVER THE REGION THROUGH THE WEEKEND. THIS WILL RESULT
IN MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS SPREADING OVER THE AREA
BY SATURDAY AND SUNDAY. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL
TODAY FOLLOWED BY COOLER CONDITIONS OVER THE WEEKEND.
&&

.SHORT TERM...MOIST SOUTHWEST FLOW TO REMAIN OVER THE CWA INTO THE
WEEKEND AS MOISTURE PLUME EXTENDS WEST TO VCNTY OF HAWAII. GENERAL
MOIST FLOW TODAY TO ALLOW FOR SCATTERED LIGHT SNOW ACROSS THE
SOUTHERN SIERRA EAST SLOPES...BUT WITH EXCEPTION OF CONSIDERABLE MID
AND HIGH LEVEL CLOUDS...NOT MUCH ELSE EXPECTED CWA WIDE TODAY. NEXT
SHORT WAVE BEING DEPICTED BY BOTH NAM/GFS...ALTHOUGH TIMING/
INTENSITY STILL DIFFERENT...GENERALLY SHIFTING OVER THE NORTHWEST
PORTION OF THE CWA TONIGHT THROUGH SATURDAY. NAM CONTINUES TO KEEP
BEST DYNAMICS WITH THIS SYSTEM ACROSS THE NORTHERN/CENTRAL SIERRA
BEFORE SPREADING CHANCE POPS ACROSS THE REMAINDER OF THE CWA. GFS
TRENDING FURTHER SOUTH. ALTHOUGH STILL UNCERTAIN AS TO FINAL
PLACEMENT OF BEST PRECIPITATION...APPEARS THAT THE EAST SLOPES OF
THE SOUTHERN SIERRA WILL SEE AT LEAST SNOW ADVISORY CRITERIA BY LATE
SATURDAY AFTERNOON. SNOW LEVELS TO REMAIN HIGH SO WILL ISSUE
ADVISORY FOR ABOVE 7500 FEET. AS TROUGH THEN MOVES ACROSS THE CWA
SATURDAY INTO EARLY SUNDAY...CHC POPS TO SPREAD ACROSS THE AREA.
SHORT WAVE RIDGE THEN PROGGED TO PUSH OVER THE AREA SUNDAY NIGHT FOR
FAIRLY RAPID DRYING MOST OF THE CWA. WITH LIMITED PRECIPITATION
TODAY ACROSS THE CWA...BUT GOOD CLOUD COVER...TEMPS TO ONLY DROP A
DEGREE OR TWO FROM THURSDAY READINGS...THUS REMAINING WELL ABOVE
NORMAL. WITH SHORT WAVE PASSAGE OVER THE WEEKEND...TEMPS TO COOL
INTO THE FIRST OF THE WEEK.

.LONG TERM...THE GFS/GEM/ECMWF/DGEX ALL IN GENERAL AGREEMENT WITH A
TROUGH ALONG 130W MONDAY MORNING PROGGED TO MOVE EASTWARD AND PASS
OVER THE CWA TUESDAY EVENING...WITH ONLY SLIGHT DIFFERENCES IN
TIMING. THE GEM IS THE FASTEST WITH THE TROUGH COMPLETELY PAST BY
LATE TUESDAY MORNING...AND THE GFS IS THE SLOWEST...BY WEDNESDAY
MORNING. WILL SEE SOME BREAK TO CLOUD COVERAGE BRIEFLY ACROSS THE
SOUTHERN HALF OF THE CWA MONDAY AS A SHORTWAVE RIDGE QUICKLY SLIDES
ACROSS THE AREA...BUT WILL QUICKLY REVERT BACK TO CLOUDY CONDITIONS
AS THE ERN PAC LOW MOVES OUR WAY AND PULLS IN MORE MOISTURE OVER THE
AREA. AS FOR PRECIP...IT CURRENTLY LOOKS LIKE THERE WILL BE
SUFFICIENT DYNAMICS/INSTABILITY AREAWIDE FOR MOST OF THE DAY ON
TUESDAY...SO HAVE BROAD BRUSHED 30 POPS ACROSS THE CWA. WEDNESDAY
THROUGH THE REST OF THE WEEK...RIDGING WILL BEGIN TO BUILD BACK IN
OFF THE ERN PAC...GIVING A BREAK TO THE MOIST PATTERN WE HAVE BEEN
IN. MODELS ARE HINTING AT A SHORTWAVE MOVING DOWN THE FRONT OF THE
RIDGE AND CLIPPING THE NW CORNER OF THE CWA ON FRIDAY...RESULTING IN
INCREASED NORTHERLY WINDS ACROSS THE NORTHERN HALF OF THE CWA AT THE
END OF NEXT WEEK. TEMPERATURES WILL BE NEAR CLIMO NORMS THROUGHOUT
THE PERIOD.
&&

.AVIATION...FOR KLAS: CEILINGS ABOVE 10KFT AGL WILL PERSIST DURING
THE DAY.  WINDS WILL BE PREDOMINANTLY OUT OF THE SOUTH WITH SPEEDS
GENERALLY AT OR BELOW 10 KTS...BUT POSSIBLY SEE INTERMITTENT GUSTS
UP TO 15KTS DURING THE AFTERNOON. THERE IS A SLIGHT CHANCE OF PRECIP
WITH CEILINGS AROUND 5KFT THIS WEEKEND AT MCCARRAN...WITH THE BEST
CHANCES DURING SATURDAY EVENING INTO SUNDAY MORNING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: SCT RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE HIGH
SIERRA THROUGHOUT THE DAY WITH CIGS BELOW 6KFT...AND REDUCED VIS IN
SHOWERS ALONG THE SIERRAS. ELSEWHERE...BKN-OVC CIGS WILL REMAIN
ABOVE 8KFT WITH SOUTHERLY WINDS DURING THE DAY. KBIH WILL HAVE A
CHANCE OF PRECIP AND LOWER CIGS DURING THE EVENING HOURS. WEATHER
WILL REMAIN CLOUDY WITH LOWER CIGS AND A CHANCE OF PRECIP AT ALL
TERMINALS ON SATURDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...SNOW ADVISORY TONIGHT THROUGH SATURDAY FOR ZONE 19.
&&

JENSEN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.